Teacher Information
- Name
- Thomas Honold ZJU Faculty Homepage
- Department
- ZJUI
- Research
-
Algebraic Coding Theory (subspace codes, two-weight codes, linear codes over finite chain rings), Finite Geometry (partial spreads, arcs, blocking sets in geometries over finite fields and chain rings)
- Document Type
- Book Chapter
Publication
- Chapter Title
-
Partial Spreads and Vector Space Partitions
- Author
- Page
-
131-170
- Source Title
-
Network Coding and Subspace Designs
- Author/Author of Source
- Publisher
-
Springer
- P-ISBN
-
9783319702926
- Abstract
-
Constant-dimension codes with the maximum possible minimum distance have been studied under the name of partial spreads in Finite Geometry for several decades. Not surprisingly, for this subclass typically the sharpest bounds on the maximal code size are known. The seminal works of Beutelspacher and Drake & Freeman on partial spreads date back to 1975 and 1979, respectively. From then until recently, there was almost no progress besides some computer-based constructions and classifications. It turns out that vector space partitions provide the appropriate theoretical framework and can be used to improve the long-standing bounds in quite a few cases. Here, we provide a historic account on partial spreads and an interpretation of the classical results from a modern perspective. To this end, we introduce all required methods from the theory of vector space partitions and Finite Geometry in a tutorial style. We guide the reader to the current frontiers of research in that field, including a detailed description of the recent improvements.
- DOI
- https://doi.org/10.1007/978-3-319-70293-3
Print & Electronic Holdings
- Holdings
-
International Campus Library-Special Collection
- Call Number
-
TN911.22/LN1/SC2
- Barcode
- Database
-
Springer
- Link